Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 57, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 1, 2014, 3:05 PM PDT for Clark County, Nevada; San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 3:05 PM PDT (22:05 UTC)
- Expired
- Aug 1, 2014, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 34 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WGUS55 KVEF 012205
FFWVEF
CAC071-NVC003-020100-
/O.NEW.KVEF.FF.W.0057.140801T2205Z-140802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 600 PM PDT
* AT 303 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR NIPTON ROAD MILE MARKER
3...OR 13 MILES WEST OF SEARCHLIGHT. THE STORM PRODUCING FLASH
FLOODING WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
NIPTON ROAD
NIPTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3553 11508 3541 11497 3526 11522 3552 11546
3569 11515
$$
OUTLER2 follow-up statements
666
WGUS75 KVEF 012349
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM PDT FRI AUG 1 2014
CAC071-NVC003-020100-
/O.CON.KVEF.FF.W.0057.000000T0000Z-140802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-CLARK NV-
449 PM PDT FRI AUG 1 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR SOUTH
CENTRAL CLARK AND NORTHEASTERN SAN BERNARDINO COUNTIES...
AT 447 PM PDT...THE HEAVY RAIN HAS ENDED ACROSS THE WARNED
AREA...HOWEVER SIGNIFICANT RUNOFF MAY PERSIST FOR ANOTHER HOUR
BEFORE SUBSIDING THIS EVENING.
LOCATIONS IMPACTED INCLUDE...
NIPTON ROAD
MAINLY RURAL AREAS OF SOUTHERN CLARK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3553 11508 3541 11497 3526 11522 3552 11546
3569 11515
$$
OUTLER066
WGUS75 KVEF 020051
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
551 PM PDT FRI AUG 1 2014
CAC071-NVC003-020100-
/O.EXP.KVEF.FF.W.0057.000000T0000Z-140802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-CLARK NV-
551 PM PDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM PDT FOR SOUTH
CENTRAL CLARK AND NORTHEASTERN SAN BERNARDINO COUNTIES...
RAIN HAS EXITED THE AREA AND FLOODING IS NO LONGER EXPECTED.
LAT...LON 3553 11508 3541 11497 3526 11522 3552 11546
3569 11515
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 10:18 AM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 1, 10:18 AM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1018 AM PDT FRI AUG 1 2014 .SYNOPSIS...ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON. THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND SUNDAY AS DEEPER MOISTURE AND A POTENT UPPER LEVEL DISTURBANCE MOVE IN FROM THE SOUTH. && .UPDATE...THE 12Z LAS VEGAS SOUNDING SHOWS SUFFICIENT MOISTURE AND INSTABILITY FOR ISOLATED CONVECTION OVER THE MOUNTAINS TODAY. THE HIGH CENTER WILL BE OVER THE CA/NV LINE BETWEEN LAS VEGAS AND BISHOP AND WILL PROVIDE LIGHT NORTH TO NORTHEAST FLOW ALOFT ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA. 12Z HIGH RES MODELS INDICATE THE POTENTIAL FOR MORE THUNDERSTORM COVERAGE ACROSS CENTRAL NYE AND LINCOLN COUNTIES AND SOUTHEAST MOHAVE COUNTY THIS EVENING. POP/WX GRIDS WERE ADJUSTED UPWARD ACCORDINGLY. THE 12Z NAM/GFS CONTINUE TO SHOW THE CLOSED LOW MOVING UP THE BAJA PENINSULA WILL BEGIN TO INFLUENCE THE REGION WITH A MOISTURE INCREASE AND UPWARD FORCING BEGINNING SATURDAY AFTERNOON THROUGH SUNDAY FOR INCREASING THUNDERSTORM ACTIVITY WITH THE POTENTIAL FOR HEAVY RAIN PRODUCING STORMS. && .PREV DISCUSSION... 230 AM PDT FRI AUG 1 2014 .SHORT TERM...THROUGH SUNDAY NIGHT...SATELLITE AND AREA RADARS SHOWED THE LAST OF THE CONVECTION EXITING LINCOLN AND MOHAVE COUNTIES AS OF 2 AM. SURFACE OBS SHOWED MODERATELY HUMID AIR /DEWPOINTS IN THE 40S AND 50S/ ACROSS THE CWA WITH MUCH MORE HUMID AIR /DEWPOINTS IN THE 70S/ LURKING JUST TO THE SOUTH IN THE LOWER VALLEYS OF THE SOUTHERN CALIFORNIA DESERTS. MID LEVEL HIGH PRESSURE CENTERED NEARLY OVERHEAD THIS AFTERNOON WILL LIMIT INSTABILITY IN THE CENTRAL CWA...WITH SLIGHTLY COOLER AIR ALOFT AROUND ITS PERIPHERY ALLOWING FOR SLIGHTLY MORE UNSTABLE AIR IN THE FAR NORTH AND FAR SOUTH...SO FOCUSED PRECIP CHANCES THERE. SATURDAY AND SUNDAY ARE SHAPING UP TO BE A SIGNIFICANT CONCERN. SATELLITE LOOP SHOWED AN UPPER LOW SPINNING NEAR THE SOUTHERN TIP OF THE BAJA...AND PRECIPITABLE WATER SENSORS SHOWED VALUES IN EXCESS OF TWO INCHES IN THAT REGION. OVER THE WEEKEND...THE UPPER LOW WILL WORK ITS WAY NORTHWARD /POSSIBLY PHASING WITH A PIECE OF THE SHORTWAVE TROUGH CURRENTLY OVER UTAH WHICH IS FORECAST TO MOVE SOUTH AND THEN WEST AROUND THE AFOREMENTIONED HIGH CENTER/...ADVECTING IN THE DEEP MOISTURE FROM THE SUBTROPICS. ONLY CONCERNS ARE TIMING OF THE GREATEST CHANCE OF THUNDERSTORMS AND WHETHER ABUNDANT CLOUD COVER MAY PUT A LID ON THINGS SUNDAY. EITHER WAY...A STORMY WEEKEND IS A GOOD POSSIBILITY. DEEP MOISTURE AND CLOUD COVER WILL ALSO KEEP TEMPERATURES WAY BELOW NORMAL FOR EARLY AUGUST. .LONG TERM...MONDAY THROUGH THURSDAY...BY MONDAY MORNING THE UPPER LEVEL LOW THAT WILL CREATE THIS WEEKEND'S UPTICK IN MONSOON ACTIVITY WILL BE SITUATED SOMEWHERE IN THE VICINITY OF CENTRAL NEVADA. ENHANCED MOISTURE [850-500MB MIXING RATIOS OF 6-8 G/KG] AND LI'S OF 0 TO -4 ARE EXPECTED TO BE IN PLACE BY MONDAY AFTERNOON ACROSS MOST OF THE REGION EXCEPT PERHAPS SOUTHERN AND WESTERN SAN BERNARDINO COUNTY. MODELS ARE IN FAIR AGREEMENT IN THE EXISTENCE OF A WEAK 40-60KT JET MOVING NORTH INTO CENTRAL/WESTERN ARIZONA AND ONE OR MORE VORTICITY LOBES ROTATING AROUND THE LOW MONDAY. THESE FEATURES HAVE THE POTENTIAL TO PROVIDE ENOUGH DYNAMICS FOR ONE MORE DAY OF FAIRLY WIDESPREAD CONVECTION ACROSS THE REGION. THE EXTENT OF ANY OVERNIGHT ACTIVITY IS MUCH LESS CERTAIN WITH SIGNIFICANT INTER-MODEL DIFFERENCES IN THE AREAS OF FORCING AFTER SUNSET. THE PRIMARY CONCERN WILL FLASH FLOODING FROM TRAINING STORMS AS STORM MOTION IS FORECAST TO BE GENERALLY NORTHEAST AT 10-15 MPH. FOR TUESDAY MORE DRYING IS EXPECTED FROM THE SOUTHWEST...HOWEVER I DID EXPAND POPS A BIT FURTHER SOUTH AS THE GENERAL CONSENSUS SHOWS SLOWER DRYING THAN WHAT WAS INDICATED 24 HOURS AGO. THE OVERALL DRYING TREND IS EXPECTED TO CONTINUE WEDNESDAY AND THURSDAY WITH PRECIP CHANCES BECOMING INCREASINGLY LIMITED TO AN AREA NORTH OF AN INDEPENDENCE-RACHEL-MESQUITE-GRAND CANYON SKYWALK ARCH. HAVE ALSO LEFT IN SLIGHT CHANCE POPS OVER THE CLARK COUNTY MOUNTAINS THROUGH THE WEEK. TEMPERATURES ARE EXPECTED TO WARM FROM 5-8 DEGREES BELOW NORMAL MONDAY TO ONLY A COUPLE DEGREES BELOW NORMAL BY WEDNESDAY. && .AVIATION...FOR MCCARRAN...THERE IS AN OUTSIDE CHANCE OF A THUNDERSTORM OVER THE MOUNTAINS NEAR THE TERMINAL THIS AFTERNOON...WITH BETTER CHANCES IN THE PEACH SPRINGS CORRIDOR. WINDS ARE LIKELY TO BE A HEADACHE TODAY...WITH EAST OR SOUTHEAST FOR MUCH OF THE AFTERNOON. IT COULD BE A DIFFICULT WEEKEND...AS THERE WILL BE INCREASING CHANCES FOR THUNDERSTORMS WITH THE PRIMARY CONCERNS BEING VERY HEAVY RAIN AND ERRATIC GUSTY WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY IN MOHAVE COUNTY AND THE HIGHER TERRAIN OF ESMERALDA AND NORTHERN INYO COUNTIES. THUNDERSTORM CHANCES WILL INCREASE AREAWIDE THIS WEEKEND...WITH THE MAIN CONCERNS BEING VERY HEAVY RAIN AND ERRATIC GUSTY WINDS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND FOR THUNDERSTORMS WITH VERY HEAVY RAIN AND POTENTIAL FLASH FLOODING. && UPDATE...ADAIR PREV DISCUSSION...MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:45 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Aug 1, 1:10 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 1, 2:31 PM PDT | Flash Flood Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 3 days |
| Aug 1, 3:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Aug 1, 4:05 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.